Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
Cardiovascular safety of second-generation antihistamines
Autore:
Barbey, JT; Anderson, M; Ciprandi, G; Frew, AJ; Morad, M; Priori, SG; Ongini, E; Affrime, MB;
Indirizzi:
Georgetown07niv, Med Ctr, Dept Cardiol & Clin Pharmacol, Washington, DC 200 Georgetown Univ Washington DC USA 20007 lin Pharmacol, Washington, DC 200
Titolo Testata:
AMERICAN JOURNAL OF RHINOLOGY
fascicolo: 3, volume: 13, anno: 1999,
pagine: 235 - 243
SICI:
1050-6586(199905/06)13:3<235:CSOSA>2.0.ZU;2-E
Fonte:
ISI
Lingua:
ENG
Soggetto:
TORSADES-DE-POINTES; TERFENADINE; CARDIOTOXICITY; ANTAGONISTS; LORATADINE; ASTEMIZOLE; OVERDOSE;
Tipo documento:
Editorial Material
Natura:
Periodico
Settore Disciplinare:
Clinical Medicine
Citazioni:
18
Recensione:
Indirizzi per estratti:
Indirizzo: Barbey, JT Georgetown07niv, Med Ctr, Dept Cardiol & Clin Pharmacol, Washington, DC 200 Georgetown Univ Washington DC USA 20007 ol, Washington, DC 200
Citazione:
J.T. Barbey et al., "Cardiovascular safety of second-generation antihistamines", AM J RHINOL, 13(3), 1999, pp. 235-243

Abstract

Reports of serious cardiac arrhythmia associated with some second-generation antihistamines have prompted concern for their prescription. This article reviews the nature of the adverse events reported and concludes that the blockade of potassium channels, particularly the subtype responsible for the rapid component of the delayed rectifier current (I-Kr) is largely responsible for such adverse cardiac events. Consequently, antihistamines with little or no interaction with these channels are expected to have the greatest safety margin. The main cardiac arrhythmia of concern is that of torsadesde pointes, a potentially fatal phenomenon characterized by prolonged ventricular depolarization that manifests as a prolonged QT interval and polymorphic ventricular tachycardia, with twisting of the QRS complexes. Based onpreclinical and clinical evidence, it appears that loratadine, cetirizine,and fexofenadine are safe from cardiac arrhythmia via the I-Kr channel, whereas astemizole and terfenadine have a propensity to cause ventricular tachyarrhythmias.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 21/09/18 alle ore 07:37:38